MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.613.516
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device migration is not known complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a 3-level anterior cervical interbody fusion (acif) from the c4-c7 levels on (b)(6) 2017 using the synthes vectra plating system, two levels of 7mm lordotic cortico-cancellous anterior cervical fusion (cc acf) frozen allograft, and one level of 8mm lordotic cc-acf frozen allograft.After the interbody fusions were complete, a 3-level vectra plate (48mm) was implanted along with seven (7) 4.0mm x 16 unknown screws and one (1) 4.5mm x 16 unknown screw.Prior to closing, the surgeon verified that all implants were properly placed and all of the screws were properly locked into the plate.The surgery was completed successfully and no adverse events were reported against the patient.Postoperatively, on an unknown date, x-rays were taken and it was identified that the lowest two (2) of the implanted screws at c7 had backed out of the plate by approximately 3mm.On (b)(6) 2018, the patient was returned to the operating room.During the procedure, the vectra plate and all eight (8) screws were explanted.Several of the other screws were noted to be loose; however, they were still locked into the plate.After removing the implanted devices, the patient was implanted with a 3-level skyline plate with screws.The revision surgery was completed successfully and there was no injury noted to the patient¿s esophagus.Concomitant devices reported: titanium vectra plate 3 level/48mm (part 04.613.248, lot number unknown, quantity 1) 4.0mm titanium cervical self-retaining screws (part 04.613.516, lot number unknown, quantity unknown), 4.5mm titanium cervical self-retaining screws (part 04.613.566, lot number unknown, quantity unknown) this report is for one (1) 4.0mm titanium cervical self-retaining screw this is report 1 of 3 for (b)(6).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product development investigation was completed.The devices were returned to customer quality for investigation where both plate and screws were found to shows signs of wear consistent with implantation and explantation.No damage was noted on any of the implants which may have contributed to the complaint condition of postoperatively loosening/migration, as such the complaint is unconfirmed.Whether the complaint condition was able to be replicated is not applicable to a postoperatively implant failure complaint.The returned screws are a component of the vectra titanium screw set (01.613.005) which is noted in the vectra, vectra-t and vectra-one system technique guide.The returned screws are available for the use with any of the vectra, vectra-t or vectra-one plates as a variable-angle screw and features a 14-degree longitudinal range and a 28-degree latitudinal range.In each plate the screws are retained by integral elgiloy clips.Relevant drawings for the returned implants were reviewed.The current revision of the screw drawing was reviewed as a date of manufacture was unable to be determined without a lot number.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable due to post-manufacturing damage likely associated with device explantation.There is no indication that the screw¿s material composition contributed to the allegation of migration/loosening, as such no material testing was completed.No device history review could be performed for the returned screws as the corresponding lot number is unknown.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7431113
Report Number2939274-2018-51708
Device Sequence Number13882663
Product Code KWQ
UDI-Device Identifier10705034737645
UDI-Public(01)10705034737645
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number04.613.516
Device Catalogue Number04.613.516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight85